MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not yet been received.Therefore, at this time, the product analysis could not be performed and the alleged product issue cannot be verified.If the device or additional new information is received, a supplemental report will be submitted.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that the web aneurysm embolization device was used to treat a patient with an unspecified, unruptured aneurysm.After deployment, the device would not detach after several attempts with 2 different detachers.The device was removed from the patient and the physician then proceeded to coil the aneurysm with competitor coils.No report of harm or injury to the patient.
 
Additional Manufacturer Narrative
Investigation findings.Items returned for evaluation: -delivery system (pusher) ,-web implant, -dispenser hoop.Items not returned for evaluation: -introducer, -microcatheter, -controller.The visual analysis of the returned items found the implant to be separated from delivery system.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications, but the hypotube was kinked at the hypotube to connector junction.Tested the returned device with an in-house and returned controller and gave red lights.The delivery system resistance measured to be within specifications.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched, which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch.The heater coil did show signs of controller activation with an indication of a melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The returned controllers were evaluated and found to be functioning as normal.The wdc-2 controllers board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.The wdc-2 board controllers voltage and duration was found to be within specification.Investigation conclusion: the investigation of the returned web system found the implant separated from the delivery system, the hypotube kinked at hypotube to connector junction, and the heater coil windings stretched.The heater coil pet was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The returned detachment controllers were found to function as intended and would not have caused or contributed to the reported event.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19396870
Report Number2032493-2024-00415
Device Sequence Number15192344
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)230222(17)260131(10)0000348361
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberW5-4-2-MVI-3
Device Lot Number0000348361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER TARGET COILS.; WDC-2 DETACHMENT CONTROLLER (X2).
Patient SexUnknown